Case of the day

Is it Macrocytic Anemia?

Consulted in December 2020, and came for follow up visit today Feb 2021 Chief Complaints A 65 year old male farmer had reported to me with complaints of weakness, vertigo and pain in legs in Decemeber 2020 History I asked him in December 2020 to get Blood transfusion done as his Hb was 3 only and he has had 3 units of blood since then and after 2 units of BT his HB is 4.9 He is known case of Pulmonary TB and completed his ATT on 10 Feb 2021 No history of visible blood in stools or urine Kindly note there is no history of weight loss Diagnosis To me as per CBC its a macrocytic anemia, also his TLC are low and PLTs are almost on the lower end My concern is can ATT also cause megaloblastic anemia? Management I have started him optineuron infusion in 100ml NS for 5 days Asked for further investigations to certain the cause? Kindly give your differentials and valuable opinion on this case

(Edited)

LikeAnswersShare

Severe Iron deficiency Anemia It should be considered as caused by blood loss from gastrointestinal tract unless proved otherwise Therefore, upper and lower gastrointestinal endoscopy is very important for diagnosis and treatment

Valuable opinion
0

? ANEMIA WITH.. HYPOPROTEINEMIA.. NEED'S.. ANEMIA PROFILE.. URINE ROUTINE.. LFT..KFT.. IRON.. B12.. USG..ABDOMEN.. BLOOD TRANSFUSIONS.. MVI .. IV IRON.. HEMATOLOGIST OPINION..SOS..

Tnx Dr Ram Gupta
0

Pancytopenia Bone marrow depression As pt was anaemic and facing tuberculosis was on ATT which can depress bone marrow Yes likely megaloblastic or dimorphic Treatment is BT till you gei 7.5 or above

Thanx dr Ram Gupta
0

View 1 other reply

Congratulations! Your case has been selected as Case of the day and you have been awarded 5 points for sharing the case. Keep posting your interesting cases, Happy Curofying!

Thank you doctor
0

Normocytic hyperchromia Anemia with low hct. Evaluate for blood loss. Adv stool examination Iron study b12 homocysteine level Peripheral blood smear study.

Since pt took ATT for 6months as CAT1. LFT is mildly derranged by low albumen and direct congugeted bilirubin is slightly increased.Thease findings are due to isonex side effect. Anaemia is dimorphic and stool exam for occult blood is tested. Continue same tt. Add-1-syrup liv 52 1tsf tds emty stomach. 2-cap evaferxt 1od×30days 3-syrup b coplex 1tsf tds pc.×30 days. Rpt cbc within 15 days. Wait watch for prognosis 7 days. BT if needed in between .

I am not sure this is macrocytic anemia, as this patient's MCV is normal. This could be combination of macrocytic and microcytic though. 1)Send Ferritin, B12, Folate levels and check for nutritional issues 2)Peripheral smear (any anemia case without a peripheral smear is an abomination) 3)Reticulocyte count 4)See what the counts were before starting ATT (does the patient have any previous labs?) Further workup/testing based on results I am slightly worried as patient's ANC is quite low. This could be a bone marrow issue . However, rule out more common issues as mentioned above first.

First iv iron to cover anaemia upto 7, orally folic acid, B12, Mv, D, Aminoacd & Antioxidants, Protin, stemetil sos for vertigo. BP?

Hb has to be increased by blood transfusion ATT is not cause of Macrocytic anemia Add Folic acid tab 1 b d

MCV is WNL,to r/o macrocytic anemia adv GBP c RC ,vit B12 and folic acid level.

Load more answers